Alert archive / California / Wind Advisories in 2024
Wind Advisory 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 27, 2024, 11:53 PM PST for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Dec 29, 2024, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2024, 11:53 PM PST (07:53 UTC)
- In effect from
- Dec 29, 2024, 10:00 AM PST
- Expired
- Dec 29, 2024, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Edwards AFB radar (KEYX), 197 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS75 KVEF 280753 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1153 PM PST Fri Dec 27 2024 CAZ520-290000- /O.NEW.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Owens Valley- Including the cities of Lone Pine, Olancha, Bishop, and Independence 1153 PM PST Fri Dec 27 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Owens Valley. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Areas of blowing dust may result in locally reduced visibility. * ADDITIONAL DETAILS...Downslope winds can create sudden gusts which can result in particulary hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ014-290000- /O.NEW.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Esmeralda and Central Nye County- Including the cities of Silver Peak, Goldfield, Dyer, and Beatty 1153 PM PST Fri Dec 27 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
6 follow-up statements
673 WWUS75 KVEF 281912 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1112 AM PST Sat Dec 28 2024 CAZ519-290900- /O.EXA.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1112 AM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-290900- /O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Owens Valley- Including the cities of Independence, Lone Pine, Olancha, and Bishop 1112 AM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Owens Valley. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult on Highway 395, especially for high profile vehicles. Areas of blowing dust may result in locally reduced visibility. * ADDITIONAL DETAILS...Downslope winds can create sudden gusts, resulting in particulary hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ014-290900- /O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Goldfield, Silver Peak, and Dyer 1112 AM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are likely to be in the Dyer area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
301 WWUS75 KVEF 290744 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1144 PM PST Sat Dec 28 2024 CAZ523-291800- /O.EXB.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 1144 PM PST Sat Dec 28 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 1 PM to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-291800- /O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Aspendell, Olancha, Bishop, Independence, Lone Pine, and Whitney Portal 1144 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult on Highway 395, especially for high profile vehicles. Areas of blowing dust may result in locally reduced visibility. * ADDITIONAL DETAILS...Downslope winds can create sudden gusts, resulting in particulary hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ014-291800- /O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Goldfield, Dyer, and Silver Peak 1144 PM PST Sat Dec 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...From 10 AM to 7 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are likely to be in the Dyer area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AG
244 WWUS75 KVEF 291731 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 931 AM PST Sun Dec 29 2024 CAZ519-520-292100- /O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Whitney Portal, Olancha, Bishop, Aspendell, Lone Pine, and Independence 931 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult on Highway 395, especially for high profile vehicles. Areas of blowing dust may result in locally reduced visibility. * ADDITIONAL DETAILS...Downslope winds can create sudden gusts, resulting in particulary hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ014-292100- /O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Silver Peak, Dyer, and Goldfield 931 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are likely to be in the Dyer area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-292100- /O.CON.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 931 AM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 1 PM this afternoon to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
425 WWUS75 KVEF 292004 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1204 PM PST Sun Dec 29 2024 NVZ019-300300- /O.NEW.KVEF.HW.W.0007.241229T2004Z-241230T0600Z/ Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston and Red Rock Canyon 1204 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines at higher elevations. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ519-520-300300- /O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Whitney Portal, Olancha, Bishop, Aspendell, Lone Pine, and Independence 1204 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult on Highway 395, especially for high profile vehicles. Areas of blowing dust may result in locally reduced visibility. * ADDITIONAL DETAILS...Downslope winds can create sudden gusts, resulting in particulary hazardous crosswinds for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ014-300300- /O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/ Esmeralda and Central Nye County- Including the cities of Beatty, Silver Peak, Dyer, and Goldfield 1204 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Esmeralda and Central Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are likely to be in the Dyer area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ523-300300- /O.CON.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/ Western Mojave Desert- Including the cities of Barstow, Fort Irwin, and Daggett 1204 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
685 WWUS75 KVEF 300250 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 650 PM PST Sun Dec 29 2024 CAZ519-520-NVZ014-300400- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/ Eastern Sierra Slopes-Owens Valley-Esmeralda and Central Nye County- Including the cities of Beatty, Lone Pine, Olancha, Bishop, Aspendell, Silver Peak, Dyer, Independence, Goldfield, and Whitney Portal 650 PM PST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have decreased across the Owens Valley...Sierra...and Dyer areas. While some pockets of gusty winds remain likely through the early evening...the Wind Advisory will be allowed to expire as scheduled with further weakening of the winds expected. $$ NVZ019-300600- /O.CON.KVEF.HW.W.0007.000000T0000Z-241230T0600Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 650 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 10 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines at higher elevations. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris, tree limbs and downed power lines or poles. Use extra caution if you must drive. && $$ CAZ523-300600- /O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 650 PM PST Sun Dec 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect hazardous crosswinds on north south oriented roads such as US 395 and Interstate 15. Areas of blowing dust and reduced visibility are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
379 WWUS75 KVEF 300545 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 945 PM PST Sun Dec 29 2024 NVZ019-300645- /O.EXP.KVEF.HW.W.0007.000000T0000Z-241230T0600Z/ Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon and Mt Charleston 945 PM PST Sun Dec 29 2024 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... Winds across the Spring Mountains have decreased below warning thresholds and will continue to ease through the remainder of the evening. Therefore...the High Wind Warning has been allowed to expire. $$ CAZ523-300645- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-241230T0600Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 945 PM PST Sun Dec 29 2024 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 8:00 PM PST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 27, 8:00 PM PST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 800 PM PST Fri Dec 27 2024 .SYNOPSIS...A persistent ridge of high pressure will hold over the Desert Southwest providing dry conditions and above normal temperatures for most of our forecast area going into the New Year. A few disturbances riding over the ridge will brush the Southern Sierra and Great Basin today, Sunday and possibly New Year's Eve. Gusty winds today will be confined to the western Mojave Desert and southern Sierra. && .UPDATE...Winds have eased across the Western Mojave Desert and will continue to diminish through the remainder of the overnight period. The wind advisory has been allowed to expire. Otherwise, high cloud cover will be on the increase overnight with no other notable weather impacts expected. -Outler- && .DISCUSSION...The Rest of Today through the Middle of Next Week. Enhanced northwesterly flow aloft brought gusty winds to parts of the region this morning. The strongest winds through the late morning were reported in the Western Mojave Desert where west winds were still gusting 35 to 45 MPH, including across parts of the I-15 near Barstow, CA. A Wind Advisory remains in effect through this area as winds could impact travel and result in patchy blowing dust at times. Elsewhere, lighter winds and no impacts were reported. Through the afternoon, the flow aloft is expected to weaken and slight height rises will build into the region that will shift everything eastward. With a weakening pressure gradient as the better dynamics shift east, winds will slowly diminish across western San Bernardino County this afternoon. The wind advisory continues through 7 PM PT this evening, though the highest probabilities for impactful wind gusts in the Western Mojave Desert are through about 3 PM or 4 PM. Will need to watch wind trends and how long impacts linger as winds may drop below hazardous levels earlier than the set Wind Advisory expiration time. Continued light winds elsewhere. Any light precipitation is also expected to shift east this afternoon, but with a very dry atmosphere and quick hitting upper level dynamics- it will be difficult to get anything to develop. There is a low chance for rain or snow in northern Lincoln County early this afternoon, but it will mainly be confined to the terrain and anything that can develop will be very light so no precipitation impacts are expected. By this evening, the chances for precipitation will end and it will be dry across the region. Heights will continue to build into the region tonight. Weak high pressure will sit over the region for Saturday which will result in dry conditions and light winds areawide. High temperatures will remain about the same as today despite these height rises as abundant cloud cover streaming into the region and limits daytime heating. The ridge will be short lived as another shortwave moves through the western US Sunday and Monday which will knock the ridge back down. There remains a significant amount of model uncertainty in the strength and track of this next system, but this will mainly impact the wind and temperature forecasts as all models limit moisture which will thus limit precipitation impacts. There is a low chance for light precipitation and a few inches of snow in the Sierra peaks, but overall it will remain dry for most locations. A slightly deeper solution as shown on the GEFS would result in a stronger pressure gradient and thus a better chance for gusty winds. NBM currently shows a 50% or greater probability for wind gusts over 40 MPH in western San Bernardino County as well as the Owens Valley on Sunday when westerly flow aloft would be strongest. On Monday, winds would shift northerly and the area for potential wind impacts would then focus on the Colorado River Valley, however current NBM probabilities for wind gusts over 40 MPH in that area are 30% or less Monday afternoon. Temperatures will be mild on Sunday with warm southwesterly flow before temperatures drop back again Monday into early next week on north winds with the next system. After Monday, there remains uncertainty in the forecast for New Years Eve and New Years Day as models vary in how quickly the previously mentioned shortwave will exit. Still not expecting any precipitation impacts during the time period, but there is uncertainty in the temperature forecast. It will be colder on Tuesday and Wednesday compared to Sunday when high temperatures will run a good 10 degrees above normal, and a significant cold snap is also no expected...but the exact temperature for the New Years period is yet to be determined. && .AVIATION...For Harry Reid...No operationally significant clouds, winds, or weather expected through Saturday. There could be a risk of east or southeast winds reaching eight to 10 knots on Sunday. For the rest of southern Nevada, northwest Arizona and southeast California...No operationally significant clouds, winds, or weather expected Saturday. On Sunday, gusty west to southwest winds will return, with the strongest gusts of around 40 knots over the Sierra crest, where light rain and snow and associated terrain obscuration will also be concerns.&& .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Nickerson AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.